Alert archive / Utah / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 39, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Jun 23, 2005, 4:52 PM MDT for Davis County, Weber County, Utah. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2005, 4:52 PM MDT (22:52 UTC)
- Expired
- Jun 23, 2005, 5:15 PM MDT
- In force
- 23 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
Counties Davis County, UT, Weber County, UT
The radar
The Salt Lake City radar (KMTX), 50 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 10.9 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -375 J/kg
- Mixed-layer LCL
- 2148 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KSLC 232252
SVRSLC
UTC011-057-232315-
/O.NEW.KSLC.SV.W.0039.050623T2252Z-050623T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
452 PM MDT THU JUN 23 2005
THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL DAVIS COUNTY IN UTAH
THIS INCLUDES THE CITIES OF...SUNSET...LAYTON
EASTERN WEBER COUNTY IN UTAH
THIS INCLUDES THE CITIES OF...OGDEN...HUNTSVILLE
* UNTIL 515 PM MDT
* AT 446 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
SUNSET...AND MOVING NORTHEAST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SOUTH
OGDEN AND NORTH OGDEN.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4126 11162 4121 11169 4123 11180 4121 11185
4111 11187 4106 11194 4106 11198 4114 11212
4118 11212 4138 11189
$$1 follow-up statement
000
WWUS55 KSLC 232313
SVSSLC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
511 PM MDT THU JUN 23 2005
UTC011-057-232321-
/O.EXP.KSLC.SV.W.0039.000000T0000Z-050623T2315Z/
DAVIS UT-WEBER UT-
511 PM MDT THU JUN 23 2005
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WEBER AND NORTH
CENTRAL DAVIS COUNTIES EXPIRES AT 515 PM MDT...
THE THUNDERSTORM MOVED OFF TO THE EAST AND IS NO LONGER SEVERE.
LAT...LON 4126 11162 4121 11169 4123 11180 4121 11185
4111 11187 4106 11194 4106 11198 4114 11212
4118 11212 4138 11189
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 4:00 PM MDT, 52 minutes earlier.
Area forecast discussion, Jun 23, 4:00 PM MDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 400 PM MDT THU JUN 23 2005 .SYNOPSIS...MOIST SOUTHERLY FLOW IN PLACE OVER UTAH THROUGH THE END OF THE WEEK. UNSEASONABLY COOL TROUGH MOVES INTO THE GREAT BASIN EARLY NEXT WEEK. && .DISCUSSION...CONVECTION FIRED AS ANTICIPATED THIS AFTERNOON...ISOLATED SEVERE STORMS ACROSS CENTRAL UTAH MOUNTAINS AND UINTAS. SHORTWAVE TROUGH MOVING INTO NORTHWESTERN UTAH AT TIME...WILL SEE CONVECTION CONTINUE UNTIL A FEW HOURS AFTER SUNSET. SHOULD BE A QUIET NIGHT WITH LOW FAIRLY SIMILAR TO LAST NIGHT. A SIMILAR DAY TOMORROW...ISOLATED TO SCATTERED COVERAGE OF THUNDERSTORMS...WITH MOSTLY PULSE TYPE STORMS. BOTH NAM AND GFS BOTH PAINT CONVECTIVE QPF A BIT FARTHER WEST TOMORROW...CONSISTENT WITH A SLIGHT WESTWARD SHIFT OF THE CONTINENTAL ANTICYCLONE OVER THE HIGH PLAINS. KEPT CHANCE POPS IN AFTERNOON/EVENING FOR THUNDERSTORMS. PACIFIC CUTOFF CURRENTLY STALLED OFF THE CA COAST PROGGED TO OPEN UP AND MOVE INLAND EARLY SUNDAY..AND PASS ACROSS CWA BY LATE IN THE DAY. GFS INDICATING A WEAK DRY COLD FRONT PASSAGE ACROSS NORTHERN UTAH MONDAY. MUCH COOLER AIR FOLLOWS LOW PASSAGE WITH A BROAD TROUGH SETTING UP OVER THE PAC NW. NORTHERN ZONES GET BRUSHED WITH A SERIES OF SHORTWAVES THRU MIDWEEK. && .HYDRO...LITTLE COTTONWOOD CREEK IS PROJECTED TO REMAIN BELOW BANKFULL...BUT WILL BE CLOSELY MONITORED PENDING LOCATION OF AFTERNOON CONVECTION AND AMOUNT OF SNOWMELT THE NEXT FEW DAYS. && .AVIATION...NONE...SEE SLCTAFSLC. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. SMITH
In the hours before
Local storm report, Jun 23, 3:44 PM MDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
344 PM MDT THU JUN 23 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 PM TORNADO 8 W DUCHESNE 40.18N 110.54W
06/23/2005 DUCHESNE UT LAW ENFORCEMENT
TORNADO REPORTED BY LAW ENFORCEMENT APPROXIMATELY 8 MILES
WEST OF DUSCHENE NEAR STATE HIGHWAY 40.
&&
MEJLocal storm report, Jun 23, 4:39 PM MDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
439 PM MDT THU JUN 23 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 PM TORNADO 8 W DUCHESNE 40.18N 110.54W
06/23/2005 DUCHESNE UT LAW ENFORCEMENT
TORNADO REPORTED BY LAW ENFORCEMENT APPROXIMATELY 8 MILES
WEST OF DUSCHENE NEAR STATE HIGHWAY 40.
0430 PM HAIL PROVO 40.25N 111.64W
06/23/2005 1.00 INCH UTAH UT TRAINED SPOTTER
&&
ATARDYThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 2:23 PM MDT | Tornado Warning | SLC | Duchesne | 38 min |
| Jun 23, 4:25 PM MDT | Severe Thunderstorm Warning | SLC | Utah | 39 min |
| Jun 23, 4:29 PM MDT | Severe Thunderstorm Warning | SLC | Salt Lake | 33 min |
| Jun 23, 4:34 PM MDT | Severe Thunderstorm Warning | SLC | Kane | 26 min |
| Jun 23, 5:00 PM MDT | Severe Thunderstorm Warning | SLC | Kane | 46 min |
| Jun 23, 5:15 PM MDT | Severe Thunderstorm Warning | SLC | Carbon, Emery | 47 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.